Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 247, NWS Tulsa, OK

May 11, 2017Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 11, 2017, 4:52 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2017, 4:52 PM CDT (21:52 UTC)
Expired
May 11, 2017, 5:30 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
70.0 mph

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 12:56 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WUUS54 KTSA 112152
SVRTSA
OKC113-147-112230-
/O.NEW.KTSA.SV.W.0247.170511T2152Z-170511T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
452 PM CDT THU MAY 11 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Osage County in northeastern Oklahoma...
  Northern Washington County in northeastern Oklahoma...

* Until 530 PM CDT

* At 451 PM CDT, a severe thunderstorm was located over Osage Hills
  State Park, moving northeast at 35 mph.

  HAZARD...70 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations in or near the path include...
  Bartlesville...                   Dewey...
  Copan...                          Osage Hills State Park...
  Hulah...                          Okesa...
  Wah Sha She State Park...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3694 9579 3694 9581 3686 9581 3665 9616
      3675 9629 3700 9606 3700 9586
TIME...MOT...LOC 2151Z 224DEG 31KT 3675 9617 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

Lacy
1 follow-up statement
109 
WWUS54 KTSA 112227
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
527 PM CDT THU MAY 11 2017

OKC113-147-112237-
/O.EXP.KTSA.SV.W.0247.000000T0000Z-170511T2230Z/
Osage OK-Washington OK-
527 PM CDT THU MAY 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE AND
NORTHERN WASHINGTON COUNTIES WILL EXPIRE AT 530 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3694 9579 3694 9581 3686 9581 3665 9616
      3675 9629 3700 9606 3700 9586
TIME...MOT...LOC 2227Z 224DEG 31KT 3697 9591 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:22 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 11, 2:22 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
222 PM CDT Thu May 11 2017

.DISCUSSION...
Main forecast concern is the ongoing severe thunderstorm and heavy
rain potential across much of eastern Oklahoma and western
Arkansas.

Widespread thunderstorm development continues across eastern and
northern Oklahoma early this afternoon and will continue into at
least early to mid evening as the upper low in northwest Oklahoma
approaches and eventually moves overhead. The strongest storms
this afternoon and early evening should be north of Interstate 40,
where the greatest instabilities are located. This area will also
be beneath the track of the upper low and the coldest temperatures
aloft. Very large hail, potentially to baseball size, will be the
primary severe weather threat, in addition to damaging winds.
However, a very localized tornado threat will also continue near
and just north of Interstate 44 as a result of a lingering
boundary, a scenario supported by local model data.

In addition to the severe weather threat, locally heavy rainfall
from the strongest thunderstorms could cause flash flooding,
especially in parts of northeast Oklahoma that saw a lot of rain
last night and early this morning. The Flash Flood Watch will
continue through mid evening.

Additional thunderstorms may redevelop farther south into
southeast Oklahoma during the mid to late evening hours, which
would continue to have a severe potential, albeit lesser than the
storms to the north. Showers will continue into the day on
Friday, especially across far eastern Oklahoma and western
Arkansas, with a clearing from west to east through the day.

Cooler temperatures will follow the upper low and attendant cold
front for Friday and even into Saturday, before southerly winds
and above normal temperatures make a return on Sunday. Warm and
dry weather will persist into early next week, with low
thunderstorm chances returning toward the middle part of the week.
The next best chance of thunderstorms, including some severe
weather potential, should hold off until the Thursday-Friday time
frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  75  51  79 /  80  20   0   0
FSM   62  75  53  80 /  80  50   0   0
MLC   60  73  52  79 /  60  20   0   0
BVO   58  74  46  79 /  80  10   0   0
FYV   58  71  46  76 /  80  50   0   0
BYV   58  70  49  76 /  80  50   0   0
MKO   59  73  51  79 /  70  30   0   0
MIO   59  73  49  78 /  80  20   0   0
F10   59  73  51  78 /  60  20   0   0
HHW   61  74  54  80 /  60  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 10 PM CDT this evening for OKZ054>063-
     067>069.

AR...Flash Flood Watch until 10 PM CDT this evening for ARZ001-002-
     010-011.

&&

LONG TERM....22
Hazardous weather outlook, May 11, 4:52 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Thu May 11 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Thu May 11 2017

...Severe thunderstorms ongoing this afternoon with large hail and damaging winds likely...

...Flash Flood Watch in effect for NE OK/NW AR through 10 PM...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Northeast OK mainly north of a line from Okmulgee to Tahlequah.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

 AREA AT GREATEST RISK...Eastern Oklahoma mainly north of
 Interstate 40. Isolated severe storms are possible across SE OK
 this evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe thunderstorms are ongoing this afternoon across northeast
Oklahoma. The leading edge of a line of storms was moving across
Osage, Pawnee and Creek Counties and will affect portions of
Bartlesville and the Tulsa metro area between 5 and 6 PM. Storms
will affect far northeast Oklahoma including Vinita, Pryor and
Muskogee after 7 PM. Strong wind fields and moderate instability
will support isolated tornadoes with this activity in addition to
hail and damaging winds. In addition to severe weather, flash
flooding is likely in portions of northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY through MONDAY...No Hazards.
TUESDAY and Wednesday...Thunderstorm Potential.

EXTENDED DISCUSSION...
Cooler and settled conditions will settle across the area from
west to east on Friday. Warmer temperatures are expected through
the weekend and will continue into at least the first part of next
week. Thunderstorm chances will be on the increase once again in
the Tuesday and Wednesday as an upper system to the northwest
begins to impact the region.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe warnings will likely continue through the early evening
hours for northeast Oklahoma. Listen for the latest information
for your area and take appropriate severe weather preparedness
actions.

weather.gov/tulsa Contains additional information.

CORFIDI

In the hours before

Special weather statement, May 11, 2:58 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
258 PM CDT THU MAY 11 2017

OKZ075-076-112030-
Latimer OK-Le Flore OK-
258 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LATIMER AND WEST CENTRAL
LE FLORE COUNTIES UNTIL 330 PM CDT...

At 258 PM CDT, a strong thunderstorm was located over Bengal, moving
northeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Talihina...                       Wister...
Red Oak...                        Fanshawe...
Talimena State Park...            Bengal...
Lake Wister State Park...         Summerfield...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern Oklahoma.

LAT...LON 3489 9521 3506 9501 3506 9493 3512 9493
      3514 9491 3494 9464 3470 9502
TIME...MOT...LOC 1958Z 219DEG 33KT 3482 9504
Special weather statement, May 11, 3:20 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
320 PM CDT THU MAY 11 2017

OKZ076-112045-
Le Flore OK-
320 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LE FLORE COUNTY UNTIL
345 PM CDT...

At 320 PM CDT, a strong thunderstorm was located 3 miles northwest of
Lake Wister State Park, moving northeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Pocola...
Spiro...                          Panama...
Wister...                         Howe...
Cameron...                        Lake Wister State Park...
Shady Point...                    Rock Island...
Scullyville...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern Oklahoma.

LAT...LON 3500 9445 3485 9481 3500 9493 3531 9459
      3523 9444
TIME...MOT...LOC 2020Z 237DEG 36KT 3497 9480
Local storm report, May 11, 4:09 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             3 N OILTON              36.13N 96.58W
05/11/2017  E0.88 INCH       CREEK              OK   TRAINED SPOTTER

&&

JDS
Local storm report, May 11, 4:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 S HALLETT             36.22N 96.57W
05/11/2017  E0.88 INCH       PAWNEE             OK   BROADCAST MEDIA

            REPORTED AT HIGHWAY 99 AND THE CIMARRON TURNPIKE/HIGHWAY
            412.

0415 PM     HAIL             3 N OILTON              36.13N 96.58W
05/11/2017  E0.75 INCH       CREEK              OK   TRAINED SPOTTER

&&

KAH
Local storm report, May 11, 4:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             PAWHUSKA                36.67N 96.34W
05/11/2017  E1.25 INCH       OSAGE              OK   EMERGENCY MNGR

&&

JDS
Local storm report, May 11, 4:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     8 ESE FORAKER           36.83N 96.43W
05/11/2017  M63 MPH          OSAGE              OK   MESONET

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:31 PM CDTSpecial Weather StatementTSACreek, Pawnee44 min
May 10, 9:41 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee34 min
May 10, 10:07 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa38 min
May 10, 10:33 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington42 min
May 10, 10:43 PM CDTSpecial Weather StatementTSATulsa, Wagoner47 min
May 10, 11:06 PM CDTSpecial Weather StatementTSAMayes, Nowata, Rogers, Washington39 min
May 10, 11:11 PM CDTSpecial Weather StatementTSAWagoner34 min
May 10, 11:15 PM CDTSpecial Weather StatementTSACraig30 min
May 10, 11:36 PM CDTSpecial Weather StatementTSACraig, Ottawa39 min
May 10, 11:38 PM CDTSpecial Weather StatementTSADelaware, Mayes52 min
May 10, 11:55 PM CDTSevere Thunderstorm WarningTSADelaware35 min
May 10, 11:59 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa46 min
May 11, 6:28 AM CDTSpecial Weather StatementTSATulsa32 min
May 11, 6:50 AM CDTSpecial Weather StatementTSATulsa25 min
May 11, 7:18 AM CDTSpecial Weather StatementTSAWashington27 min
May 11, 7:33 AM CDTSpecial Weather StatementTSARogers27 min
May 11, 7:42 AM CDTSpecial Weather StatementTSAWashington33 min
May 11, 7:53 AM CDTSpecial Weather StatementTSAMayes37 min
May 11, 8:19 AM CDTSpecial Weather StatementTSADelaware26 min
May 11, 8:27 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa48 min
May 11, 10:53 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more11 hr
May 11, 1:02 PM CDTSpecial Weather StatementTSAMuskogee28 min
May 11, 1:10 PM CDTSpecial Weather StatementTSAOkfuskee35 min
May 11, 1:17 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee28 min
May 11, 1:34 PM CDTSpecial Weather StatementTSATulsa26 min
May 11, 1:43 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Rogers, Tulsa, Wagoner47 min
May 11, 1:52 PM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more113 min
May 11, 1:53 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa52 min
May 11, 2:02 PM CDTTornado WarningTSARogers28 min
May 11, 2:11 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee34 min
May 11, 2:19 PM CDTSpecial Weather StatementTSACraig26 min
May 11, 2:24 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa36 min
May 11, 2:28 PM CDTRiver Flood WarningTSAOttawa3 days
May 11, 2:29 PM CDTTornado WarningTSARogers15 min
May 11, 2:31 PM CDTSpecial Weather StatementTSALatimer29 min
May 11, 2:33 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more57 min
May 11, 2:41 PM CDTSevere Thunderstorm WarningTSACraig, Nowata34 min
May 11, 2:52 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa38 min
May 11, 2:57 PM CDTSevere Thunderstorm WarningTSAOsage, Washington13 min
May 11, 2:58 PM CDTSpecial Weather StatementTSALeFlore32 min
May 11, 3:17 PM CDTFlash Flood WarningTSACraig, Delaware, Nowata, Ottawa, Rogers4 hr
May 11, 3:20 PM CDTSpecial Weather StatementTSALeFlore25 min
May 11, 3:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee53 min
May 11, 3:38 PM CDTSevere Thunderstorm WarningTSAOsage52 min
May 11, 3:50 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee40 min
May 11, 4:16 PM CDTSevere Thunderstorm WarningTSAOsage44 min
May 11, 4:22 PM CDTSevere Thunderstorm WarningTSAOsage23 min
May 11, 4:25 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
May 11, 4:25 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa50 min
May 11, 4:31 PM CDTTornado WarningTSAOsage29 min
May 11, 4:33 PM CDTTornado WarningTSAOsage27 min
May 11, 4:46 PM CDTTornado WarningTSAOsage, Washington29 min
May 11, 5:05 PM CDTSevere Thunderstorm WarningTSACreek, Mayes, Okmulgee, Osage, Rogers, Tulsa and 2 more40 min
May 11, 5:06 PM CDTTornado WarningTSANowata, Rogers, Washington24 min
May 11, 5:24 PM CDTTornado WarningTSANowata, Rogers, Washington18 min
May 11, 5:42 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers, Tulsa48 min
May 11, 5:52 PM CDTTornado WarningTSARogers23 min
May 11, 6:04 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner41 min
May 11, 6:10 PM CDTTornado WarningTSAMayes, Rogers16 min
May 11, 6:24 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner51 min
May 11, 6:30 PM CDTSpecial Weather StatementTSAMayes45 min
May 11, 6:32 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes28 min
May 11, 6:53 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa52 min
May 11, 6:55 PM CDTSpecial Weather StatementTSAMuskogee35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.